Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 4, NWS Grand Rapids, MI

April 30, 2013Kalamazoo County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 30, 2013, 8:07 AM EDT for Kalamazoo County, Van Buren County, Michigan. It was in force for 23 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2013, 8:07 AM EDT (12:07 UTC)
Expired
Apr 30, 2013, 8:30 AM EDT
In force
23 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 75 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 8:25 AM EDTHAIL 0.25Oshtemo, MI
Apr 30, 8:32 AM EDTHAIL 0.51 Nw Kalamazoo, MI
Apr 30, 8:33 AM EDTHAIL 0.252 Se Kalamazoo, MI
Apr 30, 8:35 AM EDTHAIL 0.75Kalamazoo, MIHAIL FELL STEADILY FOR AROUND 5 MINUTES...COVERING THE GROUND FOR A SHORT TIME. HEAVY RAIN FOR ABOUT 20 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 0.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WUUS53 KGRR 301207
SVRGRR
MIC077-159-301230-
/O.NEW.KGRR.SV.W.0004.130430T1207Z-130430T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
807 AM EDT TUE APR 30 2013

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
  EAST CENTRAL VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 830 AM EDT

* AT 802 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWTON...AND
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSHTEMO AROUND 825 AM EDT.
  KALAMAZOO AND PORTAGE AROUND 830 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NORTHWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4234 8559 4218 8552 4210 8585 4220 8590
TIME...MOT...LOC 1207Z 246DEG 20KT 4220 8578

HAIL...1.00IN
WIND...<50MPH

$$

OSTUNO
2 follow-up statements
529 
WWUS53 KGRR 301218
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
818 AM EDT TUE APR 30 2013

MIC159-301227-
/O.CAN.KGRR.SV.W.0004.000000T0000Z-130430T1230Z/
VAN BUREN MI-
818 AM EDT TUE APR 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VAN BUREN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4226 8576 4234 8559 4218 8552 4212 8576
TIME...MOT...LOC 1217Z 246DEG 20KT 4222 8571

$$

MIC077-301230-
/O.CON.KGRR.SV.W.0004.000000T0000Z-130430T1230Z/
KALAMAZOO MI-
818 AM EDT TUE APR 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KALAMAZOO COUNTY UNTIL 830 AM EDT...

AT 816 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OSHTEMO...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          OSHTEMO...            PORTAGE...
  NORTHWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4226 8576 4234 8559 4218 8552 4212 8576
TIME...MOT...LOC 1217Z 246DEG 20KT 4222 8571

HAIL...1.00IN
WIND...<50MPH

$$
847 
WWUS53 KGRR 301228
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
828 AM EDT TUE APR 30 2013

MIC077-301238-
/O.EXP.KGRR.SV.W.0004.000000T0000Z-130430T1230Z/
KALAMAZOO MI-
828 AM EDT TUE APR 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KALAMAZOO COUNTY WILL
EXPIRE AT 830 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4226 8576 4234 8559 4218 8552 4212 8576
TIME...MOT...LOC 1228Z 246DEG 20KT 4224 8563

$$

MACZKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:33 AM EDT, 34 minutes earlier.

Area forecast discussion, Apr 30, 7:33 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
733 AM EDT TUE APR 30 2013

.SYNOPSIS...
ISSUED AT 329 AM EDT TUE APR 30 2013

THERE WILL BE A FEW SHOWERS AND POSSIBLE STORMS AROUND THE AREA THIS
MORNING AS WARMER AIR IS MOVING IN. ANY SHOWERS AND STORMS AROUND
THIS MORNING WILL MOVE OUT BY MID AFTERNOON WITH CLEARING TAKING
PLACE. TEMPERATURES WILL WARM WELL INTO THE 70S WITH SOME LOCATIONS
POSSIBLY TOUCHING 80 DEGREES. A FRONT WILL LEAN IN ACROSS THE AREA
LATER THIS WEEK. THIS COULD BRING SOME ADDITIONAL CHANCES OF SHOWERS
AND STORMS TO THE AREA.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 329 AM EDT TUE APR 30 2013

THE MAIN FORECAST CHALLENGE IN THE SHORT TERM CONTINUES TO BE PCPN
TRENDS THROUGH THE PERIOD. SOME GOOD RUN TO RUN CONSISTENCY IN THE
MODELS FOR THE SHORT TERM LEADS TO VERY LITTLE IN THE WAY OF CHANGES
NEEDED TO THE FCST.

THERE ARE A COUPLE OF AREAS OF PCPN WE ARE WATCHING THIS MORNING.
THE FIRST IS THE BEGINNING OF DEVELOPMENT OF A FEW SHOWERS AND A
STORM OVER LAKE MICHIGAN AND EXTREME SW MI TOWARD KBEH. THESE ARE
OCCURRING ON THE ERN PERIPHERY OF A 40 KNOT LLJ. WE ARE SEEING JUST
A SMALL RESULT OF THIS SURGE OF WARMTH AND MOISTURE IN THE MID
LEVELS. MUCH MORE EFFECTS OF THIS LLJ ARE BEING FELT ACROSS IA AND
WI AS THE CORE OF THE LOW LEVEL JET WITH THE INCOMING SHORT WAVE IS
FOCUSED OUT THERE.

WE WILL SEE THE SCATTERED CONVECTION DEVELOPING NEARBY PASS THROUGH
OVER THE NEXT FEW HOURS. THE CONVECTION ACROSS IA AND WI IS EXPECTED
TO HEAD ENE AS THE LLJ AND SUPPORTING SHORT WAVE HEADS NE. WE EXPECT
THIS CONVECTION TO POTENTIALLY CLIP OUR NW COUNTIES AROUND AND JUST
AFTER DAYBREAK THIS MORNING. ALL OF THIS CONVECTION IS ELEVATED...SO
THE ONLY THREAT WITH IT WOULD BE SOME HAIL. FCST SOUNDINGS FOR OUR
AREA DO NOT SUPPORT LARGE HAIL LIKE WHAT OCCURRED OUT IN IA WHERE
TENNIS BALL SIZED HAIL WAS REPORTED EARLIER.

THE SHORT WAVE AND LLJ WILL MOVE NE OF THE CWFA BY 18Z THIS
AFTERNOON. THIS WILL END ALL RAIN FOR THE AREA AND ACTUALLY ALLOW
FOR SOME CLEARING TO SPREAD ACROSS THE AREA. WINDS WILL PICK UP OUT
OF THE SOUTH. WE SHOULD SEE SOME STRONG WARMING THIS AFTERNOON AS
THE SUN COMES OUT AND WE SEE GOOD MIXING TAKE PLACE. H850 TEMPS IN
THE MID TEENS WOULD SUPPORT HIGHS APPROACHING 80.

THE WEATHER LOOKS RELATIVELY QUIET THEN FROM LATE AFTERNOON TODAY
THROUGH THU. PCPN CHCS LOOK AT ABOUT ZERO FROM LATE THIS AFTERNOON
INTO THE FIRST PORTION OF WED. DURING THE DAY ON WED...THE FRONT
WILL SLOWLY SLIP TO A SRN WI TO FAR NW LOWER LINE BY LATE IN THE
DAY. THERE IS NOT REALLY ANY APPRECIABLE MOISTURE TO WORK WITH AHEAD
OF THIS FRONT. THE ONLY RAIN CHCS THAT WE EXPECT TO SEE IN OUR
PORTION OF THE STATE WOULD BE SOMETHING THAT WOULD POP UP ALONG THE
CONVERGENCE BAND RESULTING FROM DIURNAL INSTABILITY.

THE FRONT IS EXPECTED TO REMAIN NEARLY STATIONARY ACROSS FAR NW
LOWER INTO THE DAY ON THU. LOCATIONS AHEAD OF THE FRONT WILL SEE
ANOTHER VERY WARM DAY WITH TEMPS IN THE 70S APPROACHING 80...WHILE
LOCATIONS NORTH OF THE FRONT WILL BE QUITE A BIT COOLER WITH NRLY
FLOW SETTLING IN. THE FRONT IS EXPECTED TO EVENTUALLY TAKE A SLIGHT
JOG TO THE WEST AS THE UPPER LOW TAKES SHAPE OVER THE PLAINS...AND
ROTATES THE FRONT TO THE WEST A SLIGHT BIT. LOCATIONS ALONG THE
FRONT COULD ONCE AGAIN SEE A POP UP SHOWER/STORM DEVELOP...
ESPECIALLY DURING THE DAY WITH THE DIURNAL INSTABILITY.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 329 AM EDT TUE APR 30 2013

LONG RANGE MODELS CONTINUE TO HAVE VERY POOR RUN TO RUN CONSISTENCY
WITH THE TRACK OF THE UPPER LOW DURING THE EXTENDED PERIOD. HAVE
BEEN FORCED TO INCLUDE CHANCE OR SLIGHT CHANCE POPS ALMOST ALL
PERIODS ALTHOUGH IT IS POSSIBLE THAT SOME IF NOT MOST PERIODS WILL
REMAIN DRY.

BIG DIFFERENCES CONTINUE WITH THE 00Z GFS AND EURO. THE GFS TAKES
THE UPPER LOW TO OUR SOUTH WHILE THE EURO TAKES IT NORTH OF THE
GREAT LAKES. WILL CONTINUE TO GO WITH A COMPROMISE AND HAVE THE
CHANCE FOR SHOWERS MOVING IN DURING THE WEEKEND AND LINGERING
THROUGH MONDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 733 AM EDT TUE APR 30 2013

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH ABOUT 15Z BEFORE
TAPERING OFF AND ENDING. SOME AREAS OF MVFR WILL BE FOUND THIS
MORNING IN AREAS OF HEAVIER DOWNPOURS. EXPECT VFR CONDITIONS TO
PREVAIL BY 18Z. SOUTH WINDS WILL GUST OVER 20 KNOTS AT TIMES
TODAY.

&&

.MARINE...
ISSUED AT 329 AM EDT TUE APR 30 2013

WE WILL BE HOLDING ON TO THE SMALL CRAFT ADVISORY AS IS WITH THIS
MORNING/S FCST PACKAGE. WINDS ARE JUST SHY OF SMALL CRAFT ADVISORY
CRITERIA AS OF 07Z THIS MORNING. WE EXPECT WINDS TO COME UP A BIT
MORE TODAY AND THIS EVENING BEFORE DIMINISHING LATE TONIGHT AND WED.
WINDS SHOULD PEAK OUT AROUND 25-30 KNOTS. WAVE ACTION IS NOT
EXPECTED TO BE TERRIBLE AS THE STABLE CONDITIONS OVER THE LAKE WITH
THE WARM AIR COMING IN OVER THE COOLER WATERS WILL LIMIT WAVE
HEIGHTS.

&&

.FIRE WEATHER...
ISSUED AT 329 AM EDT TUE APR 30 2013

NO MAJOR CHANGES IN REGARD TO FIRE WEATHER CONCERNS FOR THE NEXT
COUPLE OF DAYS. FIRE DANGER WILL REMAIN SOMEWHAT ELEVATED AS TEMPS
WARM TO AROUND 80 DEGREES AND WINDS PICK UP A BIT TODAY. RH/S ARE
EXPECTED TO BE THE INGREDIENT THAT PREVENT SIGNIFICANT FIRE DANGER
FROM DEVELOPING. RH/S ARE EXPECTED TO DROP DOWN INTO THE 40S LATE
THIS AFTERNOON. WED WILL BE ANOTHER WARM DAY...HOWEVER WINDS WILL BE
COMING DOWN AND RH/S WILL REMAIN UP A BIT SO NO MAJOR FIRE WEATHER
CONCERNS ON WED.

&&

.HYDROLOGY...
ISSUED AT 329 AM EDT TUE APR 30 2013

WE ARE NOT EXPECTING HYDROLOGY ISSUES AT THIS TIME OVER THE NEXT FEW
DAYS. WHILE THERE WILL BE A THREAT OF SOME OCCASIONAL RAIN SHOWERS
AND STORMS OVER THE NEXT FEW DAYS...THEY ARE NOT EXPECTED TO BE
WIDESPREAD ENOUGH OR HEAVY ENOUGH TO CAUSE ANY ISSUES IN OUR AREA.
RIVERS ARE ALL ON THE DOWNWARD TREND...AND WE EXPECT THAT TO
CONTINUE WITH ADDITIONAL RAINFALL EXPECTED TO REMAIN BELOW AN INCH
FOR BASIN AVERAGES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...OSTUNO
AVIATION...OSTUNO
FIRE WEATHER...NJJ
HYDROLOGY...NJJ
MARINE...NJJ
Hazardous weather outlook, Apr 30, 5:41 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
541 AM EDT TUE APR 30 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-010945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
541 AM EDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL BRING BRIEF HEAVY
DOWNPOURS...FREQUENT LIGHTNING AND SMALL HAIL THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY
NIGHT. THESE STORMS COULD BRING LIGHTNING...HEAVY DOWNPOURS AND
SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-010945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
541 AM EDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT INTO WEDNESDAY
MORNING.

OSTUNO

In the hours before

Local storm report, Apr 30, 7:43 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 AM EDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     HAIL             2 ENE GRAND RAPIDS      42.97N 85.63W
04/30/2013  M0.25 INCH       KENT               MI   TRAINED SPOTTER

            PEA SIZE HAIL LASTED 2 OR 3 MINUTES.

&&

EBW
Local storm report, Apr 30, 7:44 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
744 AM EDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             WALKER                  43.00N 85.77W
04/30/2013  M0.25 INCH       KENT               MI   TRAINED SPOTTER

            PEA SIZE HAIL FELL FOR ABOUT 3 MINUTES.

&&

EBW
Special weather statement, Apr 30, 7:47 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 AM EDT TUE APR 30 2013

MIZ064-065-071-072-301245-
ALLEGAN-BARRY-KALAMAZOO-VAN BUREN-
747 AM EDT TUE APR 30 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 743 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPKINS TO PORTER
TWP...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  OSHTEMO...            ALAMO...              MOLINE...
  OTSEGO...             SCHOOLCRAFT...        BRADLEY...
  SHELBYVILLE...        MARTIN...             PLAINWELL...
  WAYLAND...            PORTAGE...            KALAMAZOO...
  VICKSBURG...          ORANGEVILLE...        RICHLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4207 8591 4275 8586 4276 8507 4242 8507
      4242 8530 4207 8530
TIME...MOT...LOC 1148Z 270DEG 28KT 4258 8575 4203 8578

OSTUNO
Local storm report, Apr 30, 7:52 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
752 AM EDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     HAIL             HOPKINS                 42.62N 85.76W
04/30/2013  M0.50 INCH       ALLEGAN            MI   COUNTY OFFICIAL

&&

EBW
Local storm report, Apr 30, 8:01 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
801 AM EDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     HAIL             BATTLE CREEK            42.32N 85.19W
04/30/2013  M0.50 INCH       CALHOUN            MI   TRAINED SPOTTER

&&

EBW
Local storm report, Apr 30, 8:07 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
807 AM EDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     HAIL             2 WSW BATTLE CREEK      42.31N 85.22W
04/30/2013  M0.50 INCH       CALHOUN            MI   TRAINED SPOTTER

            PEA SIZE HAIL FELL WITH SOME MARBLE AND DIME SIZE HAIL
            MIXED IN.

&&

EBW

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 5:03 AM EDTSpecial Weather StatementGRROceana57 min
Apr 30, 5:18 AM EDTSpecial Weather StatementGRRMuskegon57 min
Apr 30, 5:58 AM EDTSpecial Weather StatementGRROttawa92 min
Apr 30, 6:37 AM EDTSpecial Weather StatementGRRKent, Newaygo53 min
Apr 30, 7:47 AM EDTSpecial Weather StatementGRRBarry, Kalamazoo58 min
Apr 30, 8:28 AM EDTSpecial Weather StatementGRRBarry, Clinton, Eaton, Gratiot, Ingham, Ionia and 3 more62 min
Apr 30, 8:30 AM EDTSpecial Weather StatementGRRKalamazoo60 min
Apr 30, 8:55 AM EDTRiver Flood AdvisoryGRRKent3 days
Apr 30, 9:24 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton51 min
Apr 30, 9:32 AM EDTSpecial Weather StatementGRRClare, Clinton, Gratiot, Ionia, Isabella, Mecosta and 2 more88 min
Apr 30, 10:37 AM EDTSpecial Weather StatementGRRCalhoun, Eaton, Ingham, Jackson83 min
Apr 30, 11:59 AM EDTSpecial Weather StatementGRRGratiot61 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.